Hide This

FREEHER HealthToolkit

HER Health Toolkit

Sign up for EmpowHER updates and you'll receive our
FREE HER Health Toolkit

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Rosa Cabrera RN

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!

EmpowHER Guest

ask: Can smoking meth cause my menstrual bleeding to last 2-3 weeks??

By Anonymous
 
Rate This

I recently smoked with a friend (for about 1 1/2 days during one week and then about 2 days the following week) and noticed that my period start date was regular and on time, (about 2 days after initially smoking) however; now it's been about 3 weeks and I'm still bleeding. Is this a side effect of the meth I introduced to my sstem or is there something else seriously wrong here?

Add a Comment5 Comments

EmpowHER Guest
Anonymous

@ Alison... Yes the nurse gave me a list of symptoms and I've been paying extra attention to my body to make sure that I notice any changes right away. I'll be sure to come back and let you know if any of those symptoms do arise.
@ Miscortes... While I appreciate your concern it was just a couple harmless nights at home that my friend said could help me with my moving. I know they're tterrible excuses but its the truth and after the second time I made the choice to never do it again. I dont need help quitting, its not something I really enjoyed. Beyond that, whether this menstrual problem is related or not its proof to myself that I never should have even used to begin with. Thank You very much for the concern and information though.

September 19, 2010 - 7:50pm
EmpowHER Guest
Anonymous

Hi Anonymous,

My first concern is that you are even experimenting with crystal meth. This is a seriously addictive and dangerous drug that has many many side effects but residual bleeding does not appear to be one of them from my research.

According to the Center of Disease Control, below are the common side effects from Crystal meth usage.

Common Immediate Effects
Euphoria
Increased energy and alertness
Diarrhea and nausea
Excessive sweating
Loss of appetite, insomnia, tremors, jaw-clenching
Agitation, irritability, talkativeness, panic, compulsive fascination with repetitive tasks, violence, confusion
Increased libido
Increased blood pressure, body temperature, heart rate, blood sugar levels, bronchodilation
Constriction of the walls of the arterties
In pregnant and nursing women, methampetamine crosses the placenta and is secreted in breast milk
Effects Associated with Chronic Use
Tolerance (needing more of the drug to get the same effect)
Drug craving
Temporary weight loss
Withdrawal symptoms including depression and anhedonia
"Meth Mouth" where teeth rapidly decay and fall out
Drug-related psychosis (may last for months or years after drug use is discontinued)
Please understand that any illegal substances may have different effects on different people including death. I know that you said that you recently experimented with this drug, do you think you need help to stop using this drug? We may be able to help you find help and/or a better solution to your social experiments with illicit drugs.

Here are just a few examples:
http://www.methamphetamineaddiction.com/

http://www.methhelpline.com/

Please keep us updated!

September 19, 2010 - 10:37am
EmpowHER Guest
Anonymous

I have an appt to see my dr, but its not for another 2 1/2 wks & I just wanted some insight so I could determine whether or not I should just go to the ER. There have been a few days, out of the past few wks that I've stopped bleeding; however, I only stopped for a day and then the following day I was bleeding again. Im not having any cramps at all either, just the annoyance of bleeding. :( I promise to let you know what the Dr says when I do see him. I dont want to leave any room for mis-diagnosis so I do plan on being completely open about my experimentations. Thank you very much for taking the time to reply to me! :)

September 19, 2010 - 10:07am
Alison Beaver (reply to Anonymous)

If you called and talked with your doctor (or the nurse) about your symptom of prolonged bleeding, and they were OK with you not being seen for another few weeks, then you can most likely wait to see your doctor.

Did the nurse describe what symptoms you need to watch out for, to know if you should go to the E.R.? If you have any symptoms that change (extreme thirst or other signs of dehydration), pain or have dizziness or feel lethargic, please go to the E.R. Are you feeling OK?

September 19, 2010 - 11:45am
Alison Beaver

The effects of meth are systemic, meaning, the drug travels through your blood system and can cause changes to any cell, tissue or organ with long-term use.

I am unsure if the effects after smoking meth three times would cause an irregular period, but it is not out of the question.

Please go to your Gynecologist and have a medical exam, since you have been bleeding for 3 weeks. This is a sign that something is not quite right, and you need to call your doctor right away. Bleeding continuously can lead to serious complications if not taken care of.

Please let us know how you are doing, and you will need to tell your doctor that you were using meth, so that s/he can properly treat your symptoms.

September 19, 2010 - 6:37am
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Improved

1672 Health

Changed

628 Lives

Saved

478 Lives
3 lives impacted in the last 24 hrs Learn More

Take Our Featured Health Poll

How much money annually do you spend on health and wellness products?:
View Results